Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 106, NWS Nashville, TN

June 1, 2008Giles County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 8:29 AM CDT for Giles County, Maury County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 8:29 AM CDT (13:29 UTC)
Expired
Jun 1, 2008, 9:00 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Maury County, TN

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:36 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:24 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 1, 3:24 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
324 AM CDT SUN JUN 1 2008

.DISCUSSION...
LATEST ANALYSIS SHOWING SFC FRONTAL BOUNDARY STILL NORTH OF THE MID-
STATE THIS MORNING...WITH A FEW CONVECTIVE BOUNDARIES ACROSS THE CWA.
AIRMASS AHEAD OF BOUNDARIES REMAINS QUITE UNSTABLE WITH BAND OF SHOWERS/
STRONG-SEVERE THUNDERSTORMS HOLDING TOGETHER ACROSS THE AREA. ALOFT...
WEST-NORTHWEST FLOW CONTINUES TO BRINGS SERIES OF IMPULSES DOWN ACROSS
THE REGION.

AIRMASS PROGGED TO REMAIN UNSTABLE TODAY AS UPPER IMPULSES CONTINUE TO
RIDE DOWN ACROSS THE AREA. SFC/LL BOUNDARY WILL MAKE SLOW PUSH SOUTH
AND SHOULD BE SOUTH OF THE AREA LATER THIS AFTERNOON. GIVEN PARAMETERS
AND UPSTREAM TRENDS...TSTM DEVELOPMENT LIKELY TO CONTINUE THROUGHOUT THE
DAY WITH CHANCE FOR LOCALLY SEVERE TSTMS CONTINUING AS WELL.

BOUNDARY BECOMES STATIONARY JUST SOUTH OF THE AREA TONIGHT AND MONDAY.
AIRMASS MAY STABILIZE SOME NORTH TONIGHT BUT OVERALL WILL REMAIN PLENTY
UNSTABLE FOR TSTM DEVELOPMENT TO CONTINUE. MODELS CURRENTLY PROGGING
ANOTHER MCS-TYPE CLUSTER TO CLIP SOUTHWEST MIDDLE TONIGHT AND CONTINUE
SOUTHEAST ON MONDAY. WHILE BULK OF CONVECTION LOOKS TO BE SOUTH...ISOLATED-
SCATTERED TSTMS WILL CONTINUE ACROSS THE CWA.

SHWR/TSTM DEVELOPMENT WILL BE MINIMAL MONDAY NIGHT INTO THE LATTER PART
OF THE WORK-WEEK AS WEAK UPPER RIDGING SLOWLY BUILDS. HIGHER POPS AT THIS
POINT GENERALLY EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      85  67  87  68 /  50  20  20  10
CLARKSVILLE    84  65  86  67 /  30  20  20  10
CROSSVILLE     78  60  81  64 /  60  20  10  10
COLUMBIA       84  67  86  68 /  50  20  20  10
LAWRENCEBURG   85  67  85  68 /  50  20  30  10
WAVERLY        85  66  86  68 /  30  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jun 1, 5:08 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 1 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
508 AM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A PASSING COLD FRONT WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS
TO THE AREA TODAY AND POSSIBLY EARLY TONIGHT. THE MAIN THREAT REMAINS
LARGE HAIL AND ISOLATED DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY BUT MAINLY
ACROSS THE WEST. AGAIN...THE MAIN THREAT REMAINS LARGE HAIL AND ISOLATED
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

07

In the hours before

Local storm report, Jun 1, 2:50 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
250 AM CDT SUN JUN 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TSTM WND DMG     MOUNT JULIET            36.21N 86.52W
06/01/2008                   WILSON             TN   EMERGENCY MNGR

            TREE ON HOUSE AT PARRISH PLACE ON CURD ROAD IN MOUNT
            JULIET. WEMA SAYS PEOPLE ARE TRAPPED INSIDE.

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:12 AM CDTSevere Thunderstorm WarningOHXStewart48 min
Jun 1, 12:39 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart36 min
Jun 1, 1:00 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart30 min
Jun 1, 1:14 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 1, 1:28 AM CDTTornado WarningOHXRobertson17 min
Jun 1, 1:37 AM CDTSevere Thunderstorm WarningOHXSumner23 min
Jun 1, 1:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson47 min
Jun 1, 2:08 AM CDTSevere Thunderstorm WarningOHXMacon, Robertson, Smith, Sumner, Trousdale, Wilson37 min
Jun 1, 2:39 AM CDTSevere Thunderstorm WarningOHXDavidson, Jackson, Rutherford, Smith, Williamson, Wilson36 min
Jun 1, 3:01 AM CDTSevere Thunderstorm WarningOHXMarshall, Rutherford, Williamson19 min
Jun 1, 4:05 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson25 min
Jun 1, 4:34 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson26 min
Jun 1, 12:54 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min
Jun 1, 1:16 PM CDTSevere Thunderstorm WarningOHXMaury29 min
Jun 1, 1:19 PM CDTSevere Thunderstorm WarningOHXMarshall26 min
Jun 1, 1:45 PM CDTSevere Thunderstorm WarningOHXGiles15 min
Jun 1, 2:34 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 1, 3:17 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale28 min
Jun 1, 4:35 PM CDTSevere Thunderstorm WarningOHXPutnam, White25 min
Jun 1, 4:55 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.